MAUDE Adverse Event Report: BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER

BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER
Model Number JR-ST25-2.0
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Bronchial Hemorrhage (4456)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot 75da2823 was reviewed.No anomalies were noted on the lot release paperwork.Reload device was returned for investigation, and the complaint was confirmed.It is possible the stapler was fired on too thick or tough tissue, but this could not be confirmed.Observation of the knife blade appears to indicate the reload was fired over another staple line, but the surgeon stated that this was not the case.The current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the surgeon identified malformed staples on the right side of the cut line near the distal tip of the staple line.Patient information was not provided.Patient impact was additional surgical intervention.The patient has now recovered and has been discharged.The disposable stapler handle was disposed of an was not available for return, but the reload used during the event was returned for investigation.

Brand Name
JUSTRIGHT 5MM STAPLER
Common Device Name
SURGICAL STAPLER
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer Contact
brad greathouse
331 south 104 street
ste 200
louisville, CO 80027-9717
9792270102
MDR Report Key13044205
Report Number3010377594-2021-00010
Device Sequence Number20195979
Product Code GAG
UDI-Device Identifier00865163000102
UDI-Public0100865163000102172304281075DA2823
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberJR-ST25-2.0
Device Catalogue NumberJR-ST25-2.0
Device Lot Number75DA2823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale